If you’re not familiar with thrush and its treatment, gather ’round. I’m going to make you feel so sorry for me.
Thrush is this nasty white overgrowth of evil incarnate (fungus) that takes over the tissue in your mouth. It is a frequent complication for patients undergoing radiation. It also can show up if you’re given really strong antibiotics (like I was when I had my tonsils out many moons ago).
I was really hoping to avoid it, because I honestly just feel like a brain tumor is enough right now.
All during treatments I have brushed dilligently, eaten my yogurt, used special dry-mouth toothpaste and lozenges…. Sacrificed a couple of unicorns.
Still got it.
It makes things taste horrible. And the medicine? It’s an oral solution that tastes like banana-flavored milk with red pepper flakes. Not only do you have to swish the stuff, but you have to *swallow* what you swish.
It gives me heartburn. And stomach cramps. And it makes food taste so horrible. Even my beige food tastes like it’s coated in synthetic butter and sour cheese right now.